MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. CORSAIR PRO XS; PERCUTANEOUS CATHETER

ASAHI INTECC CO., LTD. CORSAIR PRO XS; PERCUTANEOUS CATHETER
Catalog Number CSR150-21S
Medical Device Problem Codes Difficult to Remove (1528); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: (b)(4), registration number: 3003780911.Information regarding additional intervention was notified on (b)(6) 2020; therefore, the date of this report and the date received by the manufacturer were considered the date the additional information was received.Both confianza pro 8-20 guide wire and corsair pro xs microcatheter were returned for evaluation.The guide wire was inserted inside the microcatheter when those were returned and the distal part approximately 12mm of the guide wire was out of the microcatheter tip.The proximal part of the guide wire was cut off as well as the proximal part of the microcatheter.The tip of the microcatheter was deformed by twisting.Both devices were stuck one another and unable to be separated.Under the x-ray, the coil of the guide wire under the twisted tip of the microcatheter was found partially stretched and partially tightened.The inner braid tube of the microcatheter proximal to the tip was found disarranged due to accumulated torsion.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and investigation outcome, it was presumed that torsion generated with manipulation on the microcatheter had most likely contributed to the reported difficulty in removal.The applied torsion would accumulate and exceed the product design limit when the tip was being caught and restricted its movement by the lesion, and therefore, made the tip deform and the braid tube disarrange; the guide wire in the microcatheter lumen was unable to be removed because the catheter lumen became smaller in size.The observed stretching and tightening of the coil was likely caused during removal.It was concluded that this event was not attributed to product quality.Instructions for use (ifu) states: - [warnings] if any resistance or something abnormal is felt when operating this product, do not continue the operation while the causes are unclear.If it is suspected that the product is not operating correctly, avoid excessive manipulations, and carefully remove the entire catheter system while paying full attention to avoid complications.(continuing the operation while the cause of the problem is not identified may cause damage to or separation of the catheter, and damage the blood vessel.Life-threatening adverse events may occur.); - [warnings] always hold the connector with one hand and turn the microcatheter carefully while regularly releasing the accumulated torsion of the microcatheter.Never turn the microcatheter continuously while holding the connector with both hands or use any other means to apply force.When releasing the accumulated torsion, be sure to open the hemostatic valve on the y-connector.Do not turn the microcatheter in the same direction, either clockwise or counterclockwise, for more than 10 consecutive turns.(continuing rotation may damage or break the microcatheter or damage the blood vessels.In the worst case, life-threatening adverse events may occur.); and, - [malfunction and adverse effects] deforming, withdrawal difficulty.
 
Event or Problem Description
It was reported that an asahi confianza pro 8-20 guide wire became stuck with an asahi corsair pro xs microcatheter during a pci to treat a moderately calcified cto in the rca #2.The two devices were used together in attempts to cross the lesion when they were noted to be stuck with each other in the lesion.Because both devices were difficult to be removed, the proximal shaft of the corsair pro xs was cut to deliver a guiding catheter over the corsair pro xs.Both confianza pro 8-20 and corsair pro xs were successfully removed from the patient.The pci was successfully completed with reestablished blood flow by stent deployment.There were no adverse patient effects associated with this event.

Brand Name
CORSAIR PRO XS
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key10590620
Report Number3003775027-2020-00150
Device Sequence Number17101412
Product Code DQY
UDI-Device Identifier04547327123679
UDI-Public(01)04547327123679(17)221231(10)200130K091
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K182420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue NumberCSR150-21S
Device Lot Number200130K091
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2020
Initial Report FDA Received Date09/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;